Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
tragic

Doxycycline & Stomach Aches

Recommended Posts

I've been on Doxycycline for all of 3 days and I've been experiencing UNBEARABLE stomach aches. Is this normal, or should I call my doctor?

I did a little research and that is one of the side effects that is rare or something, but this serious is hurting me a lot.

Share this post


Link to post
Share on other sites

Do you take it with something fatty, and directly after a meal? For the first couple of months if I didn't take it with lots of food/fatty foods I would start puking :sick: Doesn't last long though!

Share this post


Link to post
Share on other sites

Eat a meal and then take it 30 mins after...and i don't mean a snake....

Eat meals that are big and fill you up...then taking it 30 mins after you'll be fine. And yes...i learned the WRONG way....don't take it on an empty stomach...all those times i got down right sick...like worse than the flu sick...and the couple of times i threw up were enough for me. Take it with a meal, or prepare to feel like shit for ATLEAST an hour.

Share this post


Link to post
Share on other sites

Yeah, those used to wake me up at night. I just drank some water and ate some stuff and it went away. But then, dear sweet God, I got a stomach ulcer from that stuff. It probably happened because I tend to take them without a drink, I'm good at that somehow. Anyhow, I got a stomach ulcer, and it felt like it was right at the bottom of my esophagus, so I couldn't swallow anything hardly. Sucked majorly.

On a side note:

About how long would you say it takes doxycycline to make your skin start being clearer? I've been on it for about a month, minus the time I took off to recover from the stomach ulcer (about a week and a half).

Share this post


Link to post
Share on other sites

2 months....

it works right away really....but it just kills bacteria development and growth....it doesn't help what acne you have now...you'll need topicals to take care of that...but it does stop future acne..

So you won't see the antibiotic get ahead of your acne for a good 2-3 months....but when you do see results...you'll be like..damn...good job pills.

Share this post


Link to post
Share on other sites

Defo see a doctor and see what he says. If its been lasting for a week or more id stop taking it. A difference tetracycline like minosycline or lymecycline might be more suitable without the side effects.

Share this post


Link to post
Share on other sites

Doxycycline gave me stomach aches too. That's because it releases in your stomach. Go back to your doctor and get perscribed Doryx, which is a another form of Doxycycline. It will open up in your intestines instead, and thus get rid of the stomach aches.

Tried it, it worked.

Share this post


Link to post
Share on other sites

i had a lot of stomach ache and gastric problems with a similar medicine azithromycin ...so i asked my derma and he told me to take this medicine " histac 150 mg" before you have your meals .. its good worked for me try it...but i do recommend caling ure derm b4 takin it..

Share this post


Link to post
Share on other sites

okay, i just started doxy too - the instructions say to take it with a glass of water, but obviously that's not good enough for a lot of people.

now i don't know if this was suggested or not, but have you considered taking suppliments to avoid getting weird problems (difficulty swallowing, stomach aches, etc.)?

things like aloe vera juice and cod liver oil daily... does anyone know if studies have been done with and without these suppliments?

anyway it couldn't hurt to try these things, they could probably prevent complications like I.B.S. from the doxy.

good luck!

Share this post


Link to post
Share on other sites

Alright, Doxy is an awesome antibiotic. But it has a few side effects. If you have terrible stomach ache, it could be stomach ulcers. Doxy can cause ulcers if you dont take it with enough fluid. make sure you drink a lot of fluid.

Despite what others say, I dont think you should have doxy with food. Doxy forms a complex with iron. Hence try to avoid doxy with food rich in iron like Milk and dairy products. the amount of doxy absorbed by your body is lowered if you eat it with food. Try to take doxy on an empty stomach.

-V

Share this post


Link to post
Share on other sites

You definitely need to talk to the doctor. They may switch you to one of the other options or change your dosage. I was getting really sick after a week on minocycline. My doctor lowered the dosage and I've been fine, although the drug isn't helping me yet!

I took doxy before the mino and it worked great for over a year. I took it with food because it upset my stomach otherwise. I just opted for food choices that didn't have a lot of nutrients in them that could hinder absorption. LIke a few pretzles or something.

Share this post


Link to post
Share on other sites

ya stomach aches are normal. i just started getting bad pains in my abdomen and it SUCKS! i've even thrown up a few times from it. and like others have said, do NOT take it with dairy. i made that mistake and took it right after drinking a milkshake; BAAAAAD idea. I guess it doesn't help that i have a slight lactose-intolerance. my stomach hurt for 3 days straight.

This scares me because i can only imagine what it's doing to my stomach. hence it's not safe to stay on antibiotics for that long. I just hope this stuff clears my skin because i don't want to be in pain for nothing.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×